Format

Send to

Choose Destination
World J Hepatol. 2010 Nov 27;2(11):410-5. doi: 10.4254/wjh.v2.i11.410.

Acute liver injury induced by weight-loss herbal supplements.

Author information

1
Gary C Chen, Vivek S Ramanathan, David Law, Pauline Funchain, George C Chen, Samuel French, Boris Shlopov, Viktor Eysselein, David Chung, Sonya Reicher, Binh V Pham, Department of Gastroenterology and Pathology, Harbor UCLA Medical Center, Torrance, CA 90509, United States.

Abstract

We report three cases of patients with acute liver injury induced by weight-loss herbal supplements. One patient took Hydroxycut while the other two took Herbalife supplements. Liver biopsies for all patients demonstrated findings consistent with drug-induced acute liver injury. To our knowledge, we are the first institute to report acute liver injury from both of these two types of weight-loss herbal supplements together as a case series. The series emphasizes the importance of taking a cautious approach when consuming herbal supplements for the purpose of weight loss.

KEYWORDS:

Hepatotoxicity; Herbal; Herbalife; Hydroxycut; Weight-loss

Supplemental Content

Full text links

Icon for Baishideng Publishing Group Inc. Icon for PubMed Central
Loading ...
Support Center